MAUDE Adverse Event Report: B. BRAUN DOMINICIAN REPULIC INC. INFUSOMAT®; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICIAN REPULIC INC. INFUSOMAT®; SET, ADMINISTRATION, INTRA
Catalog Number 363230
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the product is untwisting after connection and chemo leaked.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was returned for evaluation.In addition, two (2) open equashields identifying lots 1820686 and 1820647 and several videos were provided.Visual examination of all provided materials noted no defects.The returned set was functionally tested per specification and the reported defect of unravelling was not able to be replicated.Therefore, the exact root cause could not be determined at this time.In addition, extensive engineering test report (etr) testing examined the use and misuse of unraveling through multiple factors including excess silicone, presence of alcohol vs no alcohol, and various degrees of torque to tighten connection.The reported defect was unable to replicated.Also, etr testing examined the interaction between returned ultrasite valves with equashield adapters, ultrasite valves with unopened equashield adapters, the presence of wet vs dry conditions, and cleaned vs uncleaned valves per the ifu.During testing, two instances of unraveling were observed.However, no defects were able to be observed on the returned ultrasite valves.A possible defect was noted on the unopened equahsield adapter threads that could possibly contribute to the unravelling.The equashield adapters returned with the complaints had fine strands of plastic noted on the threads.When an equashield with the possible defects was connected and disconnected with an ultrasite valve, similar fine strands were observed.The equashield adapters have been sent to the manufacturer for further investigation.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
DR 
MDR Report Key8793619
Report Number9614279-2019-00109
Device Sequence Number2038819
Product Code FPA
UDI-Device Identifier04046964294495
UDI-Public04046964294495
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number363230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1